Minnesota, 2005Flash Flooding in Minnesota, July 25, 2005
July 25, 2005 · NWS FGF · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 25, 10:00 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 25, 10:00 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1100 AM CDT MON JUL 25 2005
.CURRENT OBSERVATIONAL OVERVIEW...
15Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER NORTHERN NEBRASKA WITH
INVERTED TROUGH AXIS INTO SOUTHEAST NORTH DAKOTA/WEST CENTRAL MINNESOTA
STRONGEST PRESSURE FALLS NOTED ACROSS NORTHWEST IOWA SUGGESTING LOW CENTER
SHOULD CONTINUE PUSHING EAST THIS AFTERNOON. LATEST WATER VAPOR IMAGERY
SHOWED REGION UNDER THE FAVORABLE RIGHT REAR QUAD OF 250MB 120 JET MAX
THIS FEATURE IS AIDING UPPER LEVEL DIVERGENCE AND RESULTANT LARGE SCALE
ASCENT. EXAMINATION OF RADAR TRENDS SUGGESTS THAT STEADIEST AND HEAVIEST
RAINFALL/EMBEDDED THUNDER OCCURRING SOUTH OF THE I-94 CORRIDOR WHERE
FLASH FLOOD WARNING HAVE BEEN ISSUED FOR PORTIONS OF SOUTHERN WILKIN...
RICHLAND AND SARGENT COUNTIES WHERE UP TO 2 TO 3 INCHES OF RAINFALL HAS
OCCURRED.
.SHORT TERM...
SURFACE LOW/INVERTED TROUGH MOVE EASTWARD THIS AFTERNOON WITH BEST SFC
BASED/ELEVATED INSTABILITY PARAMETERS REMAINING TO THE SOUTH OF REGION
STEADIEST RAINFALL SHOULD REMAIN SOUTH OF I-94 CORRIDOR WITH MUCH LESSER
AMOUNTS TO OCCUR ACROSS THE NORTH WHERE SOMEWHAT DRIER AIR EMBEDDED IN
DEEP LAYERED NORTHEAST TRAJECTORY FROM HIGH PARKED OVER ONTARIO PROVINCE
GUIDANCE INCLUDING CURRENT LAMP GUIDANCE TRENDS RUNNING AHEAD OF LATEST
TEMPERATURE TRENDS BASED ON THIS WILL LOWER HIGHS THIS AFTERNOON A FEW
DEGREES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
BERG
Hazardous weather outlook, Jul 25, 5:36 AM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
636 AM CDT MON JUL 25 2005
UPDATED THIS MORNING TO INCLUDE SLIGHT RISK OF SEVERE ALONG SD BORDER
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261135-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
636 AM CDT MON JUL 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
STRONG THUNDERSTORMS WILL AFFECT LOCATIONS JUST NORTH OF THE SOUTH
DAKOTA BORDER THROUGH 11 AM WITH A SEVERE THUNDERSTORM POSSIBLE.
LARGE HAIL AND STRONG WINDS TO 60 MPH WILL BE THE THREAT.
OTHERWISE...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR OVER
SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY INTO
EARLY EVENING AS LOW PRESSURE MOVES FROM NEBRASKA INTO IOWA.
SCATTERED SHOWERS WILL OCCUR OVER NORTHEASTERN NORTH DAKOTA INTO
NORTHWEST MINNESOTA. OVER AN INCH OF RAIN MAY FALL TODAY SOUTH OF
INTERSTATE 94 IN NORTH DAKOTA AND HIGHWAY 10 IN MINNESOTA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY INTO WEDNESDAY
EVENING. AT THE PRESENT TIME NO SEVERE WEATHER IS EXPECTED. NO
HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
RIDDLE
In the hours before
Local storm report, Jul 25, 9:25 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1025 AM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM TSTM WND DMG 3 S HERMAN 45.77N 96.14W
07/23/2005 GRANT MN PUBLIC
SEVERAL TREES DOWN TRUNK DIAMETER 1.5 TO 2 FT
0830 AM TSTM WND DMG 8 W HOFFMAN 45.83N 95.95W
07/23/2005 GRANT MN PUBLIC
LARGE LIMBS DOWM 6-8 INCH DIAMETER
0838 AM TSTM WND DMG 4 SSE HOFFMAN 45.78N 95.75W
07/23/2005 GRANT MN PUBLIC
NUMEROUS LARGE TREES DOWN.
&&
GGUSTLocal storm report, Jul 25, 9:27 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1027 AM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 12 NE KLOTEN 47.84N 97.89W
07/24/2005 1.00 INCH NELSON ND PUBLIC
0806 PM TSTM WND DMG 4 NW LOGAN CENTER 47.84N 97.88W
07/24/2005 GRAND FORKS ND PUBLIC
4-6 INCH DIAMETER TREE BRANCHES DOWN
0806 PM TSTM WND DMG 12 NE KLOTEN 47.84N 97.89W
07/24/2005 NELSON ND PUBLIC
4-6 INCH DIAMETER TREE BRANCHES DOWN
0806 PM HAIL 4 NW LOGAN CENTER 47.84N 97.88W
07/24/2005 1.00 INCH GRAND FORKS ND PUBLIC
0837 PM HAIL 1 W EMERADO 47.92N 97.39W
07/24/2005 1.00 INCH GRAND FORKS ND NWS EMPLOYEE
0838 PM TSTM WND GST EMERADO 47.92N 97.36W
07/24/2005 60 MPH GRAND FORKS ND TRAINED SPOTTER
0838 PM HAIL EMERADO 47.92N 97.36W
07/24/2005 0.75 INCH GRAND FORKS ND TRAINED SPOTTER
0842 PM TSTM WND GST 2 WNW EMERADO 47.93N 97.40W
07/24/2005 63 MPH GRAND FORKS ND MESONET
NDDOT RWIS SENSOR PEAK WIND GUST REPORT ALONG U.S. HWY 2.
0848 PM HAIL GRAND FORKS AFB 47.96N 97.38W
07/24/2005 0.75 INCH GRAND FORKS ND OTHER FEDERAL
0905 PM TSTM WND DMG EAST GRAND FORKS 47.93N 97.02W
07/24/2005 POLK MN NWS STORM SURVEY
4 INCH DIAMETER TREE BRANCH DOWN
&&
GGUSTFlash Flood, Wilkin
- When
- July 25, 11:35 AM CST to 9:00 PM CST
- Where
- Wilkin County, Campbell
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 46.100, -96.400
Areas of lowland flooding developed near the Rabbit River just east of Campbell shortly after noon. A few section roads were covered in water through mid afternoon.
Flash Flood, Grant
- When
- July 25, 11:45 AM CST to 9:00 PM CST
- Where
- Grant County, 7 mi NW of Wendell
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.100, -96.200
Water overtopped a portion of county road 40 near the Rabbit Creek in extreme northwest Grant County.
Flash Flood, Otter Tail
- When
- July 25, 11:45 AM CST to 9:00 PM CST
- Where
- Otter Tail County, 2 mi S of Dalton
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 46.133, -95.900
Areas of overland flooding developed in southwest Otter Tail county, especially across portions of Western, Aastad, and Tumuli townships. Several section roads were blocked off in response to the high water and degraded road conditions.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 25 to 27, 20057 deaths · 8 events
- Flood and Damaging Winds in West Virginia, July 25, 20052 deaths · $55,000 · 54 kt wind · 28 events
- Heavy Rain in Maryland, July 25, 200532 injured · 1 event
- Tornado and Hail in Wisconsin, July 25, 2005$3.5 million · F1 · 24 events
- Lightning Strike in Pennsylvania, July 25, 20051 death · 1 event
- Tornado and Hail in Michigan, July 25 to 26, 2005$720,000 · F1 · 21 events
- Hail and Damaging Winds in Ohio, July 25, 20051 injured · $220,000 · 61 kt wind · 17 events
- Flash Flood and Hail in Wyoming, July 25, 2005$500,000 · 54 kt wind · 3 events
- Flash Flood in Colorado, July 25, 20055 injured · $80,000 · 1 event
- Damaging Winds in Kansas, July 25, 2005$250,000 · 77 kt wind · 10 events
- Marine Thunderstorm Winds in Lake Michigan, July 25 to 26, 2005$170,000 · 67 kt wind · 17 events
- Lightning Strikes in New Jersey, July 25, 2005$300,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467973, 5467974, 5467975.